Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 68, NWS Tallahassee, FL

June 22, 2000Bay County, Calhoun County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2000, 1:52 PM CDT for Bay County, Calhoun County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 22, 2000, 1:52 PM CDT (18:52 UTC)
Expired
Jun 22, 2000, 2:45 PM CDT
In force
53 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bay County, FL, Calhoun County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WUUS52 KTAE 221853
SVRTLH
FLC005-013-221945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
152 PM CDT THU JUN 22 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BAY COUNTY IN FLORIDA
  CALHOUN COUNTY IN FLORIDA

* UNTIL 245 PM CDT

* AT 152 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL OVER BETTS...OR ABOUT 19 MILES
  SOUTHEAST OF CHIPLEY...MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BETTS BY 155 PM CDT
  ROCK HEAD BY 230 PM CDT
  ROLLINS CORNER BY 240 PM CDT
  ALTHA...WILLIS BY 245 PM CDT

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL.


LAT...LON 3056 8548 3038 8541 3037 8508 3058 8504

GOULD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:15 PM CDT, 37 minutes earlier.

Area forecast discussion, Jun 22, 1:15 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT THU JUN 22 2000

IN THE UPPER LEVELS MODELS ZIP UPPER LEVEL TROF OVER THE GREAT LAKES
REGION EASTWARD WITH WEAK SHORTWAVE AND ASSOCIATED VORT LOBE/AXIS
OVER THE LOWER MISSISSIPPI RIVER VALLEY NUDGING TO THE SOUTHEAST
INTO MY FORECAST AREA OVERNIGHT. ETA/AVN ARE SIMILAR IN MAINTAINING
SOME STRENGTH TO THIS FEATURE...WHILE NGM WEAKENS THE VORT SIGNATURE
CONSIDERABLY.

AT THE SURFACE THE BOUNDARY TO OUR NORTH CONTINUES TO PUSH SOUTH
WITH THE ETA BEING THE SLOWEST OF THE THREE MODELS. NGM/AVN HAVE THE
BOUNDARY ORIENTED FROM AROUND APALACHICOLA THEN NE TO VALDOSTA GA
AND COASTAL SOUTH CAROLINA BY 12Z FRI. AFTER THIS TIME MODELS
INDICATE THAT BOUNDARY STALLS ACROSS THE REGION. MODEL TIME HEIGHT
SECTIONS...FORECAST SOUNDINGS AND 1000-500MB MEAN RH VALUES ALL SHOW
MOISTURE DECREASING FROM THE NW AS THE FRONT SLIDES TO THE SE. ALL
MODEL SOUNDINGS SHOW PWAT VALUES AROUND 1.9 INCHES THEN DECREASING
THRU THE FORECAST PERIOD...BUT NORTHERN AREAS OF MY FORECAST AREA
SHOW THE MOST DRAMATIC DECREASE.

HAVE GENERALLY FOLLOWED FWC POP GUIDANCE...BUT HAVE TWEAKED IT SOME
TO ACCOUNT FOR SEABREEZE INFLUENCES FOR FRIDAY AND SATURDAY.
FRIDAYS SEABREEZE REGIME LOOKS LIKE A TYPE 4 (LIGHT W FLOW) FOR THE
EASTERN BIG BEND...WHICH CLIMATOLOGICALLY RESULTS IN RATHER HIGH
POPS (60 PERCENT). ON THE OTHER HAND THE PANHANDLE WILL BE IN A TYPE
8 REGIME (LIGHT NW FLOW) WHICH CORRESPONDS TO ABOUT 40 PERCENT POPS
CLIMATOLOGICALLY. HOWEVER...WITH THE ANTICIPATED DRYING HAVE
UNDERCUT THESE VALUES SLIGHTLY.

FOR FRIDAY...WILL GO WITH 20 PERCENT POPS OVER MOST OF THE NORTHERN
ZONES...THEN 30-40% OVER THE PANHANDLE AND WESTERN BIG BEND...BUT
WILL KEEP 50% OVER THE EXTREME EASTERN BIG BEND WHERE STALLING FRONT
AND MOST FAVORABLE SEABREEZE INFLUENCE WILL KEEP RISK OF STORMS
HIGHER.

FOR SATURDAY...GENERALLY 20 PERCENT POPS NORTHERN ZONES...30% FL AND
S GA...AND 40% EXTREME EASTERN BIG BEND. SEABREEZE REGIME BY THEN
SHOULD BE LIGHT EAST (TYPE 2) WHICH FAVORS LOW POPS. HOWEVER...EAST
FLOW SHOULD ALLOW ECSB TO PUSH FARTHER WEST AND MY EASTERN ZONES
WILL HAVE A LITTLE BETTER CHANCE AT SEEING CONVECTION DEVELOP.

TEMP GUIDANCE IS VERY SIMILAR...BUT WILL GO A LITTLE WARMER FOR
NORTHERN ZONES...ESPECIALLY ON SATURDAY WHERE THE INFLUENCE OF THE
SURFACE HIGH AND DRYING AIRMASS WILL ALLOW TEMPS TO CLIMB A LITTLE
HIGHER. LOWS LOOK REASONABLE.

MARINE: GENERALLY LOOKS LIKE LIGHT W TO SW FLOW THROGH THE PERIOD
AND SEAS 2 FEET OR LESS.

FIRE: NO REQUIREMENTS.

EXTENDED: WITH SOUTH TO SOUHTWEST FLOW AND ANOTHER APPROACHING
SYSTEM FROM THE NORTHWEST...WILL CONTINUE THE CHANCE OF POPS IN THE
EXTENDED FORECAST.

PRELIM NUMBERS...

TLH  073/093 072/093 3423
PFN  077/090 075/090 3313
DHN  074/094 072/095 3212
ABY  073/095 071/095 3212
VLD  073/093 072/093 3423

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MOLLERE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:19 PM CDTSevere Thunderstorm WarningTAEWalton56 min
Jun 22, 3:33 PM CDTSevere Thunderstorm WarningTAEHolmes42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.